Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Hair Loss and Norvir
Apr 30, 2004

I have been on Norvir, Invirase and ziagen since 1/02. As of 5/03 I have noticed a significant change in the texture and thickness of my hair. Whenever I wash my hair it comes out in lng strands and I find hair on my pillows as well. Due to severe neuropathy in 11/03, my doctor put me on bextra and cellcept and switched me to Zerit. I was unable to tolerate, so was placed on Kaletra in 2/04.I am still experiencing hairloss at a very rapid rate. Is there anything that I can do to lessen or stop it, other that switching out meds. My CD4 as of 3/04 was 396 and viral load of 80.

Response from Dr. Henry

For a minority of patients hair loss with certain drugs is a major issue. Other than looking at other drugs options (depending on past treatment history, resistance status), hormone status (thyroid/testosterone), nutrition, local scalp condition (? dermatology input)-- I don't have any wonderful recommendations. For some patients it is the NRTIs (ie Ziagen) that seems to be the problem (trial and error basis) so I sometimes have them on double boosted PI regimens or other NRTI spraring approaches. Anyone out here is cyberspace who has other suggestions? KH



Previous
Making Sense of High Viral Load Results
Next
Is our future compromised?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement